Alert archive / Kentucky / Frost Advisories in 2018

Frost Advisory 3, NWS Louisville, KY

April 20, 2018Nicholas County, Kentucky

NWS Louisville, KY issued this frost advisory at Apr 20, 2018, 3:05 PM EDT for Nicholas County, Kentucky. It took effect at Apr 21, 2018, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2018, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 21, 2018, 2:00 AM EDT
Expired
Apr 21, 2018, 9:00 AM EDT
In force
7 hr
Issued by
NWS Louisville, KY

County Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WWUS73 KLMK 201905
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
305 PM EDT Fri Apr 20 2018

KYZ043-210315-
/O.NEW.KLMK.FR.Y.0003.180421T0600Z-180421T1300Z/
Nicholas-
Including the city of Carlisle
305 PM EDT Fri Apr 20 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

The National Weather Service in Louisville has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Saturday. 

* TEMPERATURE...Lows generally in the middle 30s but lower in
  sheltered cool spots

* IMPACTS...Frost may damage sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

13
2 follow-up statements
826 
WWUS73 KLMK 210112
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
912 PM EDT Fri Apr 20 2018

KYZ043-211300-
/O.CON.KLMK.FR.Y.0003.180421T0600Z-180421T1300Z/
Nicholas-
Including the city of Carlisle
912 PM EDT Fri Apr 20 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURE...Lows in the middle 30s but lower in sheltered 
  cool spots 

* IMPACTS...Frost may damage sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ZT
938 
WWUS73 KLMK 211259
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
859 AM EDT Sat Apr 21 2018

KYZ043-211400-
/O.EXP.KLMK.FR.Y.0003.000000T0000Z-180421T1300Z/
Nicholas-
Including the city of Carlisle
859 AM EDT Sat Apr 21 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures have warmed up into the 40s this morning, and the
threat for frost has diminished. Therefore, the frost advisory
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 20, 2:51 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 20, 2:51 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
251 PM EDT Fri Apr 20 2018

.Short Term...(This evening through Saturday night)
Issued at 233 PM EDT Fri Apr 20 2018

High pressure centered over the Great Lakes will provide us with
quiet weather during the short term. High clouds will work their way
into the region tonight and tomorrow and then thicken and lower
slightly Saturday night ahead of an upper low traveling from the
Four Corners to the Ozarks.

Lows tonight will generally be in the 30s. Some patchy frost can be
expected, with areas east of Interstate 75 having the best chances
for more widespread frost, especially in the usual sheltered
locations.

&&

.Long Term...(Sunday through Friday)
Issued at 245 PM EDT Fri Apr 20 2018

The Ozarks upper low will drift very slowly across the southeastern
United States before opening up into a trough mid-week. As it does
this, another upper trof will sweep in from the northwest, pushing
through the Ohio Valley Wednesday and Thursday...followed by another
upper trough coming in from the northwest to finish out the work
week.

As a result, shower chances will be common in the long term.
Fortunately 7-day rainfall amounts will be light, ranging from 3/4"
in southern Indiana to 1 1/4" in southern Kentucky.

This pattern does not favor severe weather, and this idea is backed
up by model data including CFS severe weather guidance. Even just
general thunder looks sparse...maybe some rumbles Thursday-Friday
with a passing cold front, but chances are too small to include in
the forecast for now. As a result, we have a thunder-free 7-day
forecast going right now here in late April.

This pattern also supports cool, but not cold, temperatures. Highs
should be just a few degrees below normal with lows right around
normal. No frost concerns.

&&

.Aviation...(18Z TAF Issuance)
Issued at 129 PM EDT Fri Apr 20 2018

VFR conditions expected through the forecast period as high pressure
remains in control.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Frost Advisory from 2 AM to 9 AM EDT Saturday for KYZ043.

&&

Short Term...13
Long Term...13
Aviation...DM
Hazardous weather outlook, Apr 20, 3:03 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
303 PM EDT Fri Apr 20 2018

INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067-
070>078-081-082-211915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville,
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
303 PM EDT Fri Apr 20 2018 /203 PM CDT Fri Apr 20 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

KYZ043-211915-
Nicholas-
Including the city of Carlisle
303 PM EDT Fri Apr 20 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

This hazardous weather outlook is for Nicholas County Kentucky.

.DAY ONE...Tonight.

Frost could damage sensitive vegetation. The best chance for frost
will be in sheltered valleys and typical cold spots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

13

Nearby

Frost Advisories in Kentucky, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.